It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-08-2003, 07:15 PM   #1
Newbie
 
Join Date: Jun 2003
Location: chattanooga,tn usa
Posts: 3
MisyMil HB User
Question KLONOPIN/CELEXA WITHDRAWLS!!!!!!!!!

I NEED SOME ADVICE BADLY!!!
Hope everyone is doing O.K. I started coming off Celexa, and Klonopin 4 weeks ago.. Tapering at my doctors advice.. I have been on both these meds for close to 5 years. I am a 32 year old single mom. Over the years taking my meds I have been able to control anxiety, but never the mood swing, or depression. Taking 40 mg. Celexa, and 2mg. Klonopin, I have just began over the past year to feel like i live in a haze of meds... The Klonopin keeps me from being angry, or irratable, and the Celexa kind of keeps me on top of the world most of the time.... Im just sick of the pills....
So, I have been tapering off over the past 4 weeks
40-30-20-10mg...each week for celexa (drs. advice)
The Klonopin from 2mg-1.5-1.0-.5 now...
I feel like my body is having an earthquake inside....
Im a complete psycho!!!! I quit taking Celexa totally 2 days ago, and have taken the klonopin at night to sleep.Along with Melatonin....Sleep is o.k.But crazy dreams...Thats no problem...
The waking hours of my day, on the other-hand, are the
freakin' nightmare....
PMS X'S 1,000,000,000,000 WOULDNT EVEN TOUCH MY MOOD!
Physically----my skin feels like tingly, and bug bites sometime, muscle aches, flu-like feelings, menstral cycle all messed up,joints are achy, dry mouth. These things i feel will go away... I HOPE...
IM JUST WONDERING WHEN!!!!! I CANT STAND THE MOODINESS
I find myself snapping at my son for no reason, something im sure the klonopin has severred in the past...He looks at me like im NUTS!! Which he should.
He is 7, I appologize constantly for being so grouchy.
My family doesnt understand any of this...They treat me as if all this is my fault, and I should be able to control my emotions at all times(like them).
Ihave never tried to quit meds b4...and never knew the severity of all this....
GOOD ADVICE IS VERY APPRECIATED AT THIS POINT...
THANKS!!!
MisyMil
P.S. Things seem to be getting worse too, not better.
When will all this end? Am I trying to go off too quick, or not, I havent a clue.....PLEASE HELP!!!

 
Sponsors Lightbulb
   
Old 06-08-2003, 09:56 PM   #2
Inactive
 
Join Date: May 2003
Posts: 134
14allall41 HB User
Smile

I would see your Doctor and I hope he is a Psychiatrist. Seems like to fast coming off for 5 years on a seritonin drug with Klonopin. Sometimes srri drugs can intensify the half-lifes of benzo drugs so when you go off of the srri it is like going off twice the amount of Benzo. See the Doctor and see if he has any suggestions or a mild seditive to help you wing off without so many problems. You may have to slow down on the stopping of Klonopin. Good luck

 
Old 06-09-2003, 03:16 AM   #3
Newbie
 
Join Date: Jun 2003
Location: chattanooga,tn usa
Posts: 3
MisyMil HB User
Post

Thanks all41..
Yes, my doctor is a Psychiatrist. I think I wrote M.D. in my post. I will be calling him today. I think you are correct. I didnt know about the ssri info, so thanks very much.
MisyMil

 
Old 06-09-2003, 11:41 AM   #4
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,622
Jennita HB User
Post

I think doctors will take you off the minimum "safe" timetable(so you don't have a stroke or seizure) but it is usually way too fast. But they probably do it on purpose, knowing the withdrawals are bad, so you'll come back screaming and they can say, "See? You "need" this medication; withdrawals are over". Those buttwades, they never tell you about post-withdrawal syndrome, or protracted withdrawal, which is the period of time your brain and body must re-adjust to the absence of daily drugging!!

So even if "withdrawal" is "over"...withdrawal is the technical term for when there is no more chemical left in the body......the withdrawal symptoms do continue a long time after, until finally the brain can make up for the drug defecit and function without.

 
Old 06-09-2003, 02:17 PM   #5
Newbie
 
Join Date: Jun 2003
Location: chattanooga,tn usa
Posts: 3
MisyMil HB User
Post

Thanks so much Jenita for your response.
I did visit my psychiatrist today, about the withdrawls, he said they werent withdrawls..
I explained to him i understood that, but what
could i do to help myself during this time..
He said "REALIZE YOU NEED YOUR MEDS..." I was
very insulted by this, and only want to try life without meds... He was rather snide with me about
the entire issue, and wanted to rush me out of his
office...I understand that my therapist is the person I "TALK TO", but he should at least give me a moment to possibly make me feel like hes at least faking like he gives a ****...
But auctually it did do me some good. I left more determined than ever to get off the meds..
Maybe thats what he wanted me to do...
I have little or no faith in him anymore...
So I guess im completely on my own for sure now...
http://www.healthboards.com/ubb/redface.gif)

 
Old 06-09-2003, 02:47 PM   #6
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,382
hry33 HB Userhry33 HB User
Post

to misy,
all of your celexa stopping problems are quite common, especially the crazy dreams
you shouldnt have stopped the klonapin at the same time, I suggest you stay on it for a while at your old dose or higher and perhaps come off it gradually later
__________________
Life is not a dress rehearsal

 
Old 06-09-2003, 03:05 PM   #7
Senior Veteran
 
Join Date: Mar 2003
Posts: 1,019
Janik HB User
Post

Do not quit more than one drug at a time, and in both cases go very slowly. A slow taper will give you much milder symptoms.

The best way to taper yourself off a drug is reducing the original dose by 10% each week or two.

 
Old 06-10-2003, 12:35 PM   #8
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,622
Jennita HB User
Post

Misy,

You are getting good advice here. Also, your doctor is a jerk...you don't need him as there are lots of doctors out there, some even willing to help a person taper off psychoactive drugs over a longer period than the standard. Try to find one and if you can't, just lie and say you want pills so you can maintain your supply to allow you to taper at the slower pace you want to...I know some people who have done that when faced with doctors' like yours. But hopefully you can find a more supportive doctor.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



mjewell (11), Andrea78 (7), Stormlover712 (3), davidv1 (2), lennon3 (2), tommy508 (2), Greenhound (2), tnmomofive (2), db851 (2), sjb (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:55 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!